I started experiencing depression, nervousness, and anxiety/panic about 6 weeks ago. Also, symptoms of OCD (intrusive/unwanted thoughts which lead to fear and fear of the thoughts). I was put on 50mg of zoloft a day and didn't start to really feel better until about 3 1/2 or 4 weeks. Then, at about 5 1/2 weeks I took another turn and started having the bad feelings and unwanted thoughts and fears again. It's hard not to fear that I am going crazy or something and that there is no help for me and that this medicine is not going to relieve my problems. I am however, hoping that because I have only been on 100mg for 1 week, that perhaps it will just take another 2-3 weeks to feel the full affect of this new dose. Do you think that is a legitimate rational? Thank you for your feedback.
16 Feb 2010
Im also on zoloft for depression 100mg,just got upped after a month on 50mg,but from what your describing,it sounds like your experiencing panic attacks,or anxiety attacks.
I take xanax for severe panic disorder,and my attacks made me feel like i was going crazy,and had unwanted thoughts as well,weird thoughts as if i might do something horrible and not mean too,or what if i do and dont remember,and alot of other symptoms as well,and it got so bad,i couldnt sleep,i was running from myself,i mean,it freaked me out so bad,and then i couldnt leave the house,et cetera,i shouldnt have let it get to that point,but back then i didnt have a clue as to what was happening except that i was losing my mind,when in fact i was diagnosed with panic attack disorder,even on the smaller dose of xanax didnt work,well it did for awhile but the attacks came back until they got me on the dose im on now,ANYWAY,it sounds to me that's what your experiencing and you might need a med for anxiety/panic attacks along with the zoloft. You need to be up front with your doctor,i did,even to the point that i thought i might hurt ppl and not mean too,things like that,which i felt only when i was having an attack,yet even after an attack that sticks with you because it's so scary,and then you second guess yourself,et cetera,it's horrible and i totally understand what your saying,so i again would suggest you tell your doctor everything,and how often it's happening,and they will put you on something to help that,dont hold back,in fact exaggerate if you have too in order to get the help you need,as so many doctors are reluctant to give meds,due to those many who have abused them,and they start thinking we all do,it p***** me off. It happens here anyway! I hope you get the help you need and begin to feel better,i really do,as i know how scary these feelings are. good luck to you and let us know how the outcome is,whether the doctor helps you with anxiety/panic. oh,I too suffer OCD,so i can relate there too. god bless:)
9 May 2010
I was diagnosed with Major Depression 14 yrs ago and with Bi-Polar Disorder 6yrs ago as well. I've been on zoloft now for a few months (have reached100mg per day dosage already as well) At first it seemed to be working great for my depression symptoms but then it would start become less effective so my Dr would up the dose until reaching the 100mg per day, of course. It, unfortunately, has never alleviated my anxiety attacks at all (the anxiety attacks returned suddenly after about 6-7 yrs without an attack, and no one seems to know why the sudden relapse) Anyways, my point is Zoloft has never helped my anxiety attacks (and my Dr has told me it isn't prescribed to relieve anxiety either)and it also seems to lose effectiveness after awhile. in my opinion. Even at the max dose of 100mg. . Plus it has caused a loss of libido which can and has made things worse for me.
That has been my experience with zoloft so far. So I agree an additional anti-anxiety med. or a different medication completely might be a better solution for you. I hope you feel better soon no matter which road you choose to travel. And hopefully my experience helped shed a little more light on this unsteady and almost always dark path we are on. God bless and good luck.
9 May 2010
hey since you allready have zoloft in your system you should notice the increas sooner than when you just started it.at least when i was on it and got an increas i noticed quicker..anyway i wanted to ask you have you talked to your doc about antianxiety meds like ativan or klonipin.my doc gives it too me but tells me too only take when im havin really bad anxiety.i think something like that would be benefishial in your case too.and if your worried about addiction i am an opiate addic and you would think i would get addicted to the ativan too but i have had no trouble with it..well i hope things get better for you
- Zoloft Information for Consumers
- Zoloft Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zoloft (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Panic attack, anxiety & depression. Nothing seems to help. Got no one but my therapist and psychiatrist to talk about it. No one understands. ...
31 answers • 10 Jul 2010
I just started taking zoloft 2 days ago and i keep getting this eye thing.. its like my eyes feel like they are blurry and they can focus but not ...
4 answers • 22 Jan 2011
Anyone that has a panic disorder/major depressive disorder/OCD... begin Zoloft only to have the anxiety level go up as a side effect, but the longer ...
4 answers • 14 Aug 2011
This constant mental checking is really bothering me and causing more anxiety and depression. This is my first time trying meds Zoloft is it just ...
2 answers • 24 Feb 2012
Side Effect - I have hypothyroidism and take 50mg thyroxine everyday, I started taking Zoloft 5 days
... ago to treat anxiety and depression. I noticed the effects of Zoloft right away. At first I felt better than I have in years, not agitated, calm ...
1 answer • 11 Dec 2012